Women's Health Community
depo provera
About This Community:

This patient support community is for discussions relating to women's health issues, including bone health, gynecologic cancers, genetic testing, heart disease, infectious diseases, work issues, mammograms, reproductive health, sexuality, domestic abuse and sexual violence.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

depo provera

i was on the minipill for two years i am not getting my period now doctor wants to put me on depo provera she claims after awhile the affectiveness of the minpill wears off and depo would be best for me being that it is also a progesteron only contraceptive and will continue not getting my period am afraid because of all the bad things i hear about it any suggetions?
Related Discussions
11 Comments Post a Comment
Blank
Avatar_n_tn
I had this for 3 years and I had no problems at all with it. I loved it. I lost 5 lbs also while I was on it. So I'd say go for it.
Blank
Avatar_n_tn
i wouldnt get it if i were you.  Almost every woman i know can tell you how bad it is from experience, Including me.  Consider other methods, do some research, and ask us if you find something interesting.  I bet at least one woman here can tell you about an experience with BC.
Hope that helped... Good luck
Blank
Avatar_n_tn
I was on the depo shot for 5 years and I loved it at first. Yeah I never had a period the entire time that I was on the shot but then it began to hit me if it effects my system like that what if I want to have children again, will that be a tough thing to acomplish? Well then I gained weight, I gained almost 20 pounds in a 2 year period and it is not easy to come off. All mine went to the legs and butt "sucks". Then when I finally decided to come off I found out that my doctor has not told me the whole truth about the shot untill I really started asking questions. Such as a big factor is that you can occur bone density after being on the shot for 2 years. That is a scary thing to have to deal with, the though of all your bones just breaking away. So I am scheduled to get the bone density test done.

Yes I loved not having a period that was a great advantage to have. But the other symptoms was not worth it. I decided to drop the shot and go to seasonal, because it is better for you. And period wise you only have 3 periods a year. Because it is a 3 month supply then has the sugar pills. I recommend that to everyone that is deciding to start birth control.
Blank
Avatar_n_tn
Also,

This is a web site that talks about the bone density from being on the depo provera shot.

www.fda.gov/bbs/topics/ANSWERS/2004/ANS01325.html

And this is the web site so if you are interested in going onto seasonale.

www.seasonale.com
Blank
Avatar_n_tn
Okay bad thing to do... The first time I got depo I loved it. The second time I got put on depo after having my daughter I had complication after complication I bled for 30 days then had no period (which was the only part I loved!) then I gained 25lbs this time around. Plus coming off of depo I had so many terrible side effects. If you really want to be put on depo I would suggest MARINA IUD instead. Depo is suppose to take a while to come out of your system well it doesn't always take that long. They can never really explain it to you. Everyone is differnt but if there was every a law suit against depo I would sign on the dotted line in a heartbeat. I also have a friend who had way more complications then me on depo so really look into really, really well.

Good luck choosing the correct contiseptive for you.
Blank
Avatar_n_tn
i was on depo and like others have said its great at first with having no period but everything about me changed! i gained weight, had horrible mood swings (i kicked my boy-friend over something soo silly!) and got really anti-socail! it took the best part of a year for the effects to wear off!

i say all this and then feel i need to say things like this effect women differently! if you can see how it has effected family members it might help you know how it'll effect you! i should of listened to my sisters! :-) good luck

oh does anyone else know if the mini pill loses its effectiveness?
Blank
Avatar_n_tn
I would not recommend the depo shot. I had my one and only shot in feb. and have had problems ever since. Sure there are women out there that may have never had problems with it but I think it's to high of a gamble to take. Now I am in a position of having severe right side pain- caused by ruptered cycts. The dr informed me that cysts can be a side effect of the depo shot. Today I am going to the dr again for a follow up ultra sound- still in pain.
Blank
Avatar_n_tn
I was on the depo shot for 7 years.  I loved it as it worked for me how it was suppose to.  I didn't have any bad side effects as some of my friends had...irregular periods, nausuea, headaches, etc. And I DID know all of the long term effects.  I had a great doctor that continually checked on my "side effects"...after 7 years, she said that it was time for me to change up because of the bone density loss issue.  She informed me that tests have proven that it is ok for up to ten years if you have continually taken calcium supplements and exercised regularly (which I did from the beginning).  Once my periods came back, they were irregular for about three months and have resumed to normal.  It worked great for me, but as read in other posts, it works differently for numerous people...give it a chance to work though...wait until your third shot comes around before you make a decision...and take calcium supplements daily.
Blank
Avatar_n_tn
I would really think about it before I started the depo shot.  I was on it for many years and I loved it then.  I didn't have to worry about a period and through my teen years it was great.  Then my husband and I started trying to get pregnant.  It tooks us 2 and half years to get pregnant and only due to tests.  After I had my daughter I didn't want to go back on it but due to insurance issues I did get back on it for a little while.  Again problems now that we are trying to get pregnant.  I am not ovulating now and we believe it is due to the shots.  I am on month 4 of fertility meds.  

Just recommend you think about it and research and ask plenty of questions.  I was pleased with it while on it but wish now I would have never gotten on it.
Blank
Avatar_n_tn
DON'T DO IT THE DEPO IS THE WORST THING THAT HAD EVER HAPPENED TO ME.... IT WILL MESS YOUR BODY UP AND IF YOU PLAN ON HAVING CHILDREN I REALLY WOULDNT SUGGEST IT.
Blank
Avatar_n_tn
I started the shot as a Soph. in High school. I was on it 4 years, I have had a lot of problems. I still have problems, that is how I found these people to talk to. I can't get pg. always have cramps, and MOOD SWINGS out of this world. Please don't take the shot, I never post just read, but I couldn't see another girl mess up there chances of TTC because of some shot. And like the others it was great at first, dream come true with no AF.... I have one ovary left and a DR told me at age 20 I was going through menopause. Now at 22 no baby, and have to detox my body from that "poison".
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Women's Health Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
22 hrs ago by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
Top Women's Health Answerers
1527510_tn?1392304944
Blank
Carly1306
United Kingdom
9090222_tn?1401649595
Blank
Madpi
Avatar_f_tn
Blank
old_before_my_time
Avatar_f_tn
Blank
kitty094
London, United Kingdom
136956_tn?1363091289
Blank
ticked
Mississauga, ON
973741_tn?1342346373
Blank
specialmom